Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Apr 14, 2006, 3:40 PM MDT for 7 counties in Nebraska. It took effect at Apr 15, 2006, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2006, 3:40 PM MDT (21:40 UTC)
- In effect from
- Apr 15, 2006, 12:00 PM MDT
- Expired
- Apr 15, 2006, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3343 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 142140 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 340 PM MDT FRI APR 14 2006 NEZ001>003-019>021-054-055-150600- /O.NEW.KCYS.WI.Y.0012.060415T1800Z-060416T0100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 340 PM MDT FRI APR 14 2006 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 7 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE...WHICH IS IN EFFECT FROM 12 PM TO 7 PM MDT SATURDAY. STRONG NORTHWEST WINDS WILL BLOW ACROSS THE NEBRASKA PANHANDLE ON SATURDAY BEHIND A LOW PRESSURE SYSTEM MOVING INTO THE PLAINS. BY MIDDAY SATURDAY...SPEEDS WILL BE FROM 20 TO 35 WITH GUSTS AS HIGH AS 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JR
4 follow-up statements
000 WWUS75 KCYS 150353 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 953 PM MDT FRI APR 14 2006 NEZ001>003-019>021-054-055-151200- /O.CON.KCYS.WI.Y.0012.060415T1800Z-060416T0100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 953 PM MDT FRI APR 14 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM MDT SATURDAY... WINDS WILL SWITCH TO NORTHWEST LATE TONIGHT OVER THE NEBRASKA PANHANDLE. THE WINDS WILL THEN INCREASE DURING THE MORNING AND BE MIDDAY SUSTSINED WINDS WILL BE FROM 25 TO 35 MPH. WIND GUSTS TO 45 MPH CAN BE EXPECTED OVER THE AREA FROM MIDDAY THROUGH THE EARLY EVENING. THE WINDS WILL DIMINISH BY LATE SATURDAY EVENING. THE STRONG WINDS MAY PRODUCE HAZARDOUS TRAVEL CONDITIONS FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES SATURDAY AFTERNOON AND EVENING. VISIBILITIES MAY ALSO LOCALLY BE REDUCED NEAR PLOWED FIELDS. BE CAREFUL WITH ANY OUTDOOR FIRES AS THEY COULD SPREAD QUICKLY DUE TO THE STRONG WINDS. $$ WEILAND
000 WWUS75 KCYS 151147 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 547 AM MDT SAT APR 15 2006 NEZ001>003-019>021-054-055-160100- /O.CON.KCYS.WI.Y.0012.060415T1800Z-060416T0100Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 547 AM MDT SAT APR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR THE WESTERN TWO THIRDS OF THE NEBRASKA PANHANDLE. WINDS WILL SWITCH TO THE NORTHWEST AROUND MID MORNING...AND THEN INCREASE BY NOON AS A LOW PRESSURE SYSTEM MOVING ACROSS NEBRASKA. SPEEDS IN THE AFTERNOON WILL BE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL DECREASE SATURDAY EVENING. THE STRONG NORTHWEST WINDS WILL PRODUCE DIFFICULT TRAVEL CONDITIONS FOR THOSE DRIVING LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PEOPLE ARE ALSO URGED TO BE CAREFUL WITH ANY OUTDOOR FIRES AS THEY COULD SPREAD QUICKLY DUE TO THE STRONG WINDS. $$ JLH
000 WWUS75 KCYS 151732 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1132 AM MDT SAT APR 15 2006 NEZ001>003-151845- /O.CAN.KCYS.WI.Y.0012.060415T1800Z-060416T0100Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 1132 AM MDT SAT APR 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY WHICH WAS IN EFFECT UNTIL 7 PM MDT. GUSTY NORTHWEST WINDS WILL BLOW ACROSS THE NORTHERN PANHANDLE THIS AFTERNOON BUT ARE NOT EXPECTED TO BE AS STRONG. $$ NEZ019>021-054-055-160100- /O.CON.KCYS.WI.Y.0012.060415T1800Z-060416T0100Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 1132 AM MDT SAT APR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. STRONG NORTHWEST WINDS WILL BLOW ACROSS THE SOUTHERN PANHANDLE THIS AFTERNOON THEN SLOWLY DIMINISH THIS EVENING. GUSTS FROM 35 TO 45 MPH ARE EXPECTED WITH A FEW LOCAL GUSTS AROUND 50 MPH POSSIBLE. THE STRONG NORTHWEST WINDS WILL PRODUCE DIFFICULT TRAVEL CONDITIONS FOR THOSE DRIVING LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PEOPLE ARE ALSO URGED TO BE CAREFUL WITH ANY OUTDOOR FIRES AS THEY COULD SPREAD QUICKLY DUE TO THE STRONG WINDS. $$
000 WWUS75 KCYS 160107 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 707 PM MDT SAT APR 15 2006 NEZ019>021-054-055-160215- /O.EXP.KCYS.WI.Y.0012.000000T0000Z-060416T0100Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 707 PM MDT SAT APR 15 2006 ...WIND ADVISORY HAS EXPIRED... WINDS WILL CONTINUE TO DECREASE AS THE SUN SETS THIS EVENING. THEREFORE..THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Apr 14, 2:28 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 14, 2:28 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT FRI APR 14 2006
.SHORT TERM...THROUGH SUNDAY. FLOW ALOFT WILL VEER FROM
SOUTHWESTERLY TO SOUTHERLY TONIGHT AS AN UPPER TROUGH MOVES
NORTHEASTWARD FROM SOUTHERN CA TO CO/WY. THE GFS IS SOMEWHAT
STRONGER AND FASTER THAN THE NAM WITH THE FEATURE...ALTHOUGH THE
12Z RUNS OF THE RESPECTIVE MODELS AGREE THAT THE WAVE WILL DEEPEN
INTO A CUTOFF LOW OVER SOUTHWESTERN NEB BY 18Z SATURDAY. THE
CUTOFF WILL CONTINUE DEEPENING SAT AFTERNOON AS IT MEANDERS ACROSS
NEB...WITH CYCLONIC FLOW ALOFT OVER THE FORECAST AREA. THE UPPER
FLOW PATTERN BECOMES MORE TRANQUIL SAT NIGHT AS A LOW AMPLITUDE
RIDGE MOVES OVER THE AREA. SOUTHWESTERLY FLOW WILL DEVELOP SUNDAY
AS THE RIDGE MOVES AWAY TO THE EAST AND A TROUGH MOVES ONSHORE
FROM THE PACIFIC. SURFACE LOW PRESSURE WILL CONSOLIDATE AND DEEPEN
TONIGHT OVER FAR NORTHEASTERN CO. MOISTURE WILL INCREASE FROM THE
WEST TONIGHT WITH A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS FROM
THE MOUNTAINS WESTWARD THIS EVENING...THEN A CHANCE OF SHOWERS
OVER THE ENTIRE FORECAST AREA LATE TONIGHT AS MOISTURE AND LIFT
INCREASE. THE LOW PRESSURE SYSTEM WILL DEEPEN AND MOVE INTO NEB
SATURDAY...BECOMING VERTICALLY STACKED AS THE UPPER LOW CATCHES UP
WITH THE SURFACE LOW. THERE WILL BE A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS SAT...ALONG WITH PLENTY OF WIND AS THE PRESSURE
GRADIENT INCREASES SHARPLY ON THE BACKSIDE OF THE DEPARTING LOW
PRESSURE. IN FACT...WILL ISSUE A WIND ADVISORY FOR THE NEB
PANHANDLE PORTION OF OUR FORECAST AREA FOR SAT AFTERNOON INTO
EARLY SAT EVENING. ALL INDICATIONS ARE THAT A HIGH WIND WATCH
ISSUANCE WILL NOT BE NECESSARY FOR ANYWHERE IN OUR FORECAST
AREA...ALTHOUGH IT WILL CERTAINLY BE WINDY ESPECIALLY IN THE
AFTERNOON. COOLER AIR WILL BE DRAGGED SOUTHWARD BEHIND THE DEPARTING
LOW PRESSURE SAT ALTHOUGH HIGHS SHOULD STILL REACH THE 60S IN MOST
AREAS EAST OF THE MOUNTAINS. WINDS WILL DECREASE SAT EVENING AS THE
PRESSURE GRADIENT BEGINS TO RELAX. WRAP-AROUND MOISTURE WILL
DECREASE FROM THE WEST SAT NIGHT...WITH NO PRECIPITATION EXPECTED
AFTER MIDNIGHT. SUN WILL BE DRY AND A FEW DEGREES WARMER AS SURFACE
LOW PRESSURE DEVELOPS OVER NORTHERN WY AND INDUCES A THERMAL RIDGE
TO ITS SOUTH AND EAST. BREEZY AREAS WILL DEVELOP SUN MAINLY FROM THE
MOUNTAINS WESTWARD.
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...MONDAY SHOULD BE
FAIRLY WARM DEPENDING ON WHEN A COLD FRONT ARRIVES MONDAY. COULD
BE SOME T-STORMS OUT AHEAD OF THE FRONT BUT FOR NOW HAVE NOT PUT
THEM IN FORECAST. SOME QUESTIONS LINGER AS TO HOW THINGS WILL
EVOLVE AFTER FRONTAL PASSAGE. VARIOUS MODELS IN GOOD ENOUGH
AGREEMENT THAT AN UPPER LOW WILL DEVELOP SOMEWHERE OVER THE HIGH
PLAINS AND CUT ITSELF OFF FROM THE MAIN FLOW MONDAY NIGHT. THIS
SYSTEM WILL DRIFT EAST THRU WEDNESDAY...SO IT LOOKS POSSIBLE THAT
AT LEAST THE NEBRASKA PORTION OF THE FORECAST AREA WILL GET A
PROLONGED PERIOD OF PRECIPITATION. NIGHTTIME TEMPS WILL BE COLD
ENOUGH TO ALLOW THE PRECIP TO CHANGE TO SNOW. A RATHER WEAK RIDGE
WILL CONTROL THE AREAS WEATHER ON THURSDAY AND FRIDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY SAT AFTERNOON INTO EARLY SAT EVENING
NEZ001>003..019>021..054..055.
&&
SHORT TERM...JR
LONG TERM....POMEROYHazardous weather outlook, Apr 14, 5:04 AM MDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 504 AM MDT FRI APR 14 2006 WYZ059>070-151115- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 504 AM MDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WARM TEMPERATURES COMBINED WITH LOW RELATIVE HUMIDITIES AND EXPECTED WINDS WILL INCREASE THE FIRE DANGER TODAY. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ALONG AND WEST OF THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-151115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 504 AM MDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WARM TEMPERATURES COMBINED WITH LOW RELATIVE HUMIDITIES AND EXPECTED WINDS WILL INCREASE THE FIRE DANGER TODAY. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSSIBLE SATURDAY AND SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RUBIN
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.